Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 4, NWS Lake Charles, LA

January 16, 2016

NWS Lake Charles, LA issued this small craft advisory at Jan 16, 2016, 4:45 AM CST. It took effect at Jan 16, 2016, 2:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2016, 4:45 AM CST (10:45 UTC)
In effect from
Jan 16, 2016, 2:00 PM CST
Expired
Jan 17, 2016, 9:47 AM CST
In force
20 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

492 
WHUS74 KLCH 161045
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 AM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM CST SUNDAY...

.A LOW WILL MOVE OFF THE SOUTH TEXAS COAST AND DEEPEN RAPIDLY 
AS IT MOVES TO THE NORTHEAST TODAY. AS A RESULT THE PRESSURE
GRADIENT WILL TIGHTEN WITH WINDS INCREASING AND SEAS BUILDING LATE
TODAY INTO SUNDAY EARLY MORNING. BY LATE SUNDAY MORNING THE LOW
IS EXPECTED TO BE LOCATED IN THE EASTERN GULF WITH HIGH PRESSURE
BUILDING IN BEHIND THE LOW.

GMZ450-452-455-470-472-475-162300-
/O.NEW.KLCH.SC.Y.0004.160116T2000Z-160117T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
445 AM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM CST SUNDAY. 

* WINDS...20 TO 25 KNOTS

* WAVES/SEAS...SEAS FOUR TO SEVEN FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
461 
WHUS74 KLCH 162119
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 PM CST SAT JAN 16 2016

GMZ452-455-470-472-475-170900-
/O.UPG.KLCH.SC.Y.0004.000000T0000Z-160117T1200Z/
/O.NEW.KLCH.GL.W.0001.160116T2119Z-160117T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
319 PM CST SAT JAN 16 2016

...GALE WARNING IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...30 TO 35 KNOTS

* WAVES/SEAS...SEAS FOUR TO SEVEN FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-170900-
/O.EXA.KLCH.SC.Y.0004.000000T0000Z-160117T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
319 PM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS...20 TO 25 KNOTS

* WAVES/SEAS...SEAS FOUR TO SEVEN FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-170900-
/O.CON.KLCH.SC.Y.0004.000000T0000Z-160117T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
319 PM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...20 TO 25 KNOTS

* WAVES/SEAS...SEAS FOUR TO SEVEN FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
070 
WHUS74 KLCH 170135
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
735 PM CST SAT JAN 16 2016

...STRONG SURFACE LOW MOVING EAST WITH STRONG OFFSHORE WINDS
CONTINUING...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE RAPIDLY WEST
TO EAST ACROSS THE NORTHERN GULF OF MEXICO TONIGHT. ELEVATED
WINDS AND SEAS WILL CONTINUE BEHIND THIS SYSTEM WITH A GALE
WARNING FOR MUCH OF THE COASTAL WATERS. WINDS AND SEAS WILL
SUBSIDE AS THE SURFACE LOW MOVES FURTHER EAST ON SUNDAY.

GMZ470-171200-
/O.EXT.KLCH.GL.W.0001.000000T0000Z-160117T0600Z/
/O.EXB.KLCH.SC.Y.0004.160117T0600Z-160117T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
735 PM CST SAT JAN 16 2016

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SUNDAY. 

* WINDS...30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS THIS
  EVENING...DIMINISHING TO 20 TO 25 KNOTS AFTER MIDNIGHT.

* WAVES/SEAS...SEAS 4 TO 9 FEET...DIMINISHING TO 3 TO 7 FEET
  TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ452-455-472-475-171200-
/O.CON.KLCH.GL.W.0001.000000T0000Z-160117T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
735 PM CST SAT JAN 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...30 TO 40 KNOTS WITH GUSTS TO 45 KNOTS THIS
  EVENING...DIMINISHING TO 20 TO 30 KNOTS AFTER MIDNIGHT.

* WAVES/SEAS...SEAS 4 TO 10 FEET...DIMINISHING TO 3 TO 8 FEET
  TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-450-171200-
/O.CON.KLCH.SC.Y.0004.000000T0000Z-160117T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
735 PM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...25 KNOTS WITH GUSTS TO 30 KNOTS THIS
  EVENING...DIMINISHING TO 20 KNOTS AFTER MIDNIGHT.

* WAVES/SEAS...LAKE AND BAY WATERS VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
835 
WHUS74 KLCH 170411
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1011 PM CST SAT JAN 16 2016

...STRONG SURFACE LOW MOVING EAST WITH STRONG OFFSHORE WINDS
CONTINUING...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE RAPIDLY EAST
OVERNIGHT ACROSS THE NORTHERN GULF OF MEXICO TONIGHT. WINDS AND
SEAS WILL CONTINUE TO SLOWLY SUBSIDE BEHIND THIS SYSTEM AS THE
SURFACE LOW MOVES FURTHER EAST ON SUNDAY.

GMZ470-171200-
/O.CAN.KLCH.GL.W.0001.000000T0000Z-160117T0600Z/
/O.EXT.KLCH.SC.Y.0004.160117T0411Z-160117T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
1011 PM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
GALE WARNING. 

* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ452-472-171200-
/O.CAN.KLCH.GL.W.0001.000000T0000Z-160117T1200Z/
/O.EXA.KLCH.SC.Y.0004.000000T0000Z-160117T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
1011 PM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-170515-
/O.CAN.KLCH.SC.Y.0004.000000T0000Z-160117T1200Z/
SABINE LAKE-CALCASIEU LAKE-
1011 PM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

GMZ455-475-171200-
/O.CON.KLCH.GL.W.0001.000000T0000Z-160117T1200Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1011 PM CST SAT JAN 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING...
  DIMINISHING TO 20 TO 30 KNOTS AFTER MIDNIGHT.

* WAVES/SEAS...SEAS 4 TO 10 FEET...DIMINISHING TO 3 TO 8 FEET 
  TOWARD DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ435-450-171200-
/O.CON.KLCH.SC.Y.0004.000000T0000Z-160117T1200Z/
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
1011 PM CST SAT JAN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...25 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING... 
  DIMINISHING TO 20 KNOTS AFTER MIDNIGHT. 

* WAVES/SEAS...LAKE AND BAY WATERS VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
543 
WHUS74 KLCH 171012
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 AM CST SUN JAN 17 2016

...STRONG SURFACE LOW MOVING EAST WITH STRONG OFFSHORE WINDS
CONTINUING...

.WINDS AND SEA'S ARE EXPECTED TO TAPER OFF AND FALL THROUGH THE
MORNING HOURS AS AN AREA OF LOW PRESSURE EXITS THE FLORIDA
PENINSULA. HIGH PRESSURE IS BUILDING INTO THE COASTAL WATERS AT
THIS TIME. 

GMZ455-475-171800-
/O.CAN.KLCH.GL.W.0001.000000T0000Z-160117T1200Z/
/O.EXB.KLCH.SC.Y.0004.000000T0000Z-160117T1800Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
412 AM CST SUN JAN 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...20 WITH GUSTS TO 25 KNOTS... 

* WAVES/SEAS...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ435-450-452-470-472-171800-
/O.EXT.KLCH.SC.Y.0004.000000T0000Z-160117T1800Z/
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
412 AM CST SUN JAN 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WINDS...20 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
388 
WHUS74 KLCH 171547
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 AM CST SUN JAN 17 2016

GMZ435-450-452-455-470-472-475-171700-
/O.CAN.KLCH.SC.Y.0004.000000T0000Z-160117T1800Z/
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
947 AM CST SUN JAN 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH NOON OVER THE GULF
WATERS BEYOND 20 NM.

$$

13

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 8:45 PM CST, 8 hours earlier.

Area forecast discussion, Jan 15, 8:45 PM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 PM CST FRI JAN 15 2016

.DISCUSSION...
WX MAP SHOWS WEAK PRESSURE GRADIENT OVER THE REGION THIS EVENING...AS
WE ARE BETWEEN THE EXITING LOW OVER THE EAST COAST...AND THE DEVELOPING
UPPER LEVEL AND SFC LOW OVER WEST TEXAS. MUCH DRIER AIRMASS IN
PLACE THIS EVENING WITH THE 00Z LCH SOUNDING SHOWING PRECIP H20 OF
ONLY 0.31 INCHES. TEMPS QUICKLY FALLING INTO THE MID/UPPER 40S...WITH
LOWER/MID 50S ALONG COASTAL PARISHES/COUNTY. THESE TEMPS SHOULD
CONTINUE TO FALL AND REACH THE LOWER/MID 40S AS FORECASTED. WITH
THE DIMINISHING WINDS AND CLEAR SKIES...PATCHY FOG WILL BE POSSIBLE
ACROSS ALL INLAND AREAS...BUT MOST GUIDANCE DOESN'T SHOW IT BECOMING
DENSE OR WIDESPREAD LIKE IT WAS ON FRI MORNING. FOR EVENING UPDATE...JUST
EXPANDED THE PATCHY FOG WORDING ACROSS THE REMAINDER OF THE INLAND
AREAS AND NEAR COASTAL WATERS...BUT OTHERWISE...ONGOING FORECAST
ON TRACK.

DML

&&

.PREV DISCUSSION... /ISSUED 524 PM CST FRI JAN 15 2016/

AVIATION...A DRIER AIR MASS WILL FILTER IN THROUGH LATE TONIGHT
AND TOMORROW MORNING LIMITING FOG OVER PORTIONS OF THE AREA,
HOWEVER THIN AND PATCHY BR MAY STILL OCCUR WITH MVFR OR LOWER VIS
POTENTIALLY OCCURRING OVERNIGHT. LOWER VIS AT KLFT AND KARA WILL
BE MORE LIKELY. RAIN CHANCES WILL ALSO INCREASE BY THE END OF THE
PERIOD.

PREV DISCUSSION... /ISSUED 417 PM CST FRI JAN 15 2016/

DISCUSSION...
SFC FRONT CONTINUES TO PUSH EAST THROUGH THE REGION LATE THIS
AFTERNOON...WITH MUCH DRIER AIR FILTERING IN AS EVIDENCED BY SFC
DEWPOINTS IN THE MID/UPPER 30S OVER THE WESTERN HALF OR SO OF THE
AREA. WEAK RIDGING AT THE SFC AND ALOFT EXPECTED TO PREVAIL
TONIGHT...AND EXPECT GOOD RADIATIONAL COOLING TO TAKE PLACE AMID
THE CLEAR SKY...LIGHT WINDS...AND DRY ATMOSPHERIC COLUMN. RADIATION
FOG WILL BE POSSIBLE IN THE DECOUPLED BOUNDARY LAYER...ESPECIALLY
OVER AREAS THAT RECEIVED RECENT RAINS. HIGH RESOLUTION MODEL DATA
AND NUMERICAL MOS ARE QUITE BULLISH IN THIS REGARD...BUT FOR THE
TIME BEING HAVE JUST INSERTED PATCHY FOG ROUGHLY ALONG/SE OF A
KAEX TO KLCH LINE.

UPSTREAM UPPER TROF EVIDENT IN WATER VAPOR SATELLITE IMAGERY NEAR
THE FOUR CORNERS EXPECTED TO CONTINUE TRANSLATING EWD
TONIGHT...WITH AN ATTENDANT SFC LOW EMERGING INTO THE NW GULF OFF
THE MIDDLE TX COAST TOMORROW. THE LOW IS FCST TO SUBSEQUENTLY
DEEPEN AND TRACK TWD THE ENE OVER THE NORTHERN GULF SAT AFTERNOON
AND NIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED DURING
THE AFTERNOON AND EVENING HRS...WITH MOST OF THE COVERAGE/RAINFALL
OCCURRING OVER THE GULF WATERS WHERE CATEGORICAL POPS WERE
CARRIED...WHILE POPS TAPER OFF INLAND INTO THE LOW/MID RANGE
CHANCE CATEGORY. THE EXPECTED CLOUDS/RAIN ARE FCST TO HOLD
TEMPERATURES DOWN GENERALLY IN THE LOWER 60S.

COOL HIGH PRESSURE IS PROGGED TO BUILD INTO THE REGION SUNDAY IN
THE WAKE OF THE TROF/SFC LOW...REINFORCED BY ANOTHER HIGH BUILDING
SOUTH ON MONDAY. NEXT RAIN CHANCES RETURN MID TO LATTER PART OF
THE WEEK...THOUGH IT IS STILL DIFFICULT TO HAVE A GREAT DEAL OF
CONFIDENCE AS MODEL CONTINUITY/CONSISTENCY REMAINS RATHER POOR.

13

MARINE...
WESTERLY FLOW WILL CONTINUE THIS EVENING...BUT BECOME EASTERLY
OVERNIGHT AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE AND AREA
OF SURFACE LOW PRESSURE. THE LOW IS FORECAST TO EMERGE INTO THE
NORTHWEST GULF TOMORROW...THEN DEEPEN AS IT TRACKS EASTWARD.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE LOW
SATURDAY AFTERNOON AND EVENING...WHILE MODERATE AND GUSTY NORTH
WINDS DEVELOP IN THE WAKE OF THE LOW SATURDAY NIGHT INTO EARLY
SUNDAY. WINDS AND SEAS WILL SUBSIDE THROUGH THE DAY ON SUNDAY AS
HIGH PRESSURE BUILDS INTO THE REGION. AN ONSHORE FLOW WILL RETURN
BY THE MIDDLE OF NEXT WEEK AS THE HIGH SHIFTS TO THE SOUTHEAST
UNITED STATES.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  41  60  37  54 /   0  30  40   0
LCH  45  63  41  56 /   0  40  30   0
LFT  46  63  40  55 /   0  20  40   0
BPT  46  63  41  56 /   0  40  30   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...08
Hazardous weather outlook, Jan 16, 4:39 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 AM CST SAT JAN 16 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
439 AM CST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT MOVED THROUGH THE REGION LAST NIGHT. A FEW SHOWERS
ARE EXPECTED TODAY AS A SURFACE LOW DOWN TOWARDS BROWNSVILLE
DEVELOPS AND LIFTS RAPIDLY TO THE NORTHEAST AND INTO THE
LOUISIANA COASTAL WATERS LATE TODAY. AS THE LOW MOVES TOWARDS THE
REGION THE LOW IS EXPECTED TO DEEPEN WITH WINDS AND SEAS
INCREASING OVER THE COASTAL WATERS AND A SMALL CRAFT ADVISORY HAS
BEEN POSTED LATER THIS AFTERNOON. WINDS AND SEAS TO SUBSIDE EARLY
SUNDAY MORNING AS HIGH PRESSURE BUILDS IN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
COOL AND DRY WEATHER ON SUNDAY WITH THIS PATTERN CONTINUING
THROUGH MIDWEEK. RAINS TO RETURN BY WEDNESDAY INTO THURSDAY WITH
THE WARM UP CONTINUING. NEXT FRONT LOOKS TO BE TOWARDS FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-171045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
439 AM CST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT MOVED THROUGH THE REGION LAST NIGHT. A FEW SHOWERS
ARE EXPECTED TODAY AS A SURFACE LOW DOWN TOWARDS BROWNSVILLE
DEVELOPS AND LIFTS RAPIDLY TO THE NORTHEAST AND INTO THE
LOUISIANA COASTAL WATERS. AS THE LOW MOVES TOWARDS THE REGION THE
LOW IS EXPECTED TO DEEPEN WITH WINDS AND SEAS INCREASING OVER THE
COASTAL WATERS AND A SMALL CRAFT ADVISORY HAS BEEN POSTED LATER
THIS AFTERNOON. WINDS AND SEAS TO SUBSIDE EARLY SUNDAY MORNING AS
HIGH PRESSURE BUILDS IN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDS AND SEAS WILL SWING AROUND TO THE EAST AS HIGH PRESSURE
WILL RIDGE DOWN FROM CENTRAL UNITED STATES. BY WEDNESDAY WINDS TO
BECOME SOUTHERLY AS THE HIGH CONTINUES ITS JOURNEY TO THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:19 PM CSTGale WarningLCH13 hr
Jan 16, 10:33 AM CSTRiver Flood WarningLCHJasper, Tyler63 hr

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.